Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 185, NWS Topeka, KS

July 5, 2011Dickinson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 5, 2011, 9:59 PM CDT for Dickinson County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 9:59 PM CDT (02:59 UTC)
Expired
Jul 5, 2011, 10:37 PM CDT
In force
38 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Dickinson County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:08 PM CDTHAIL 1Ene Hope, KS
Jul 5, 10:13 PM CDTHAIL 1.25Sse Hope, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 8:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS53 KTOP 060259
SVRTOP
KSC041-060345-
/O.NEW.KTOP.SV.W.0185.110706T0259Z-110706T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
959 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 5 MILES NORTHEAST OF HOPE...OR 7 MILES
  NORTHWEST OF HERINGTON...MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOPE...
  HERINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3876 9720 3883 9712 3878 9693 3870 9693
      3861 9693 3860 9704 3861 9721
TIME...MOT...LOC 0259Z 348DEG 15KT 3874 9703
WIND...HAIL <50MPH 1.25IN

$$

PHILLIPS
3 follow-up statements
686 
WWUS53 KTOP 060310
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1010 PM CDT TUE JUL 5 2011

KSC041-060345-
/O.CON.KTOP.SV.W.0185.000000T0000Z-110706T0345Z/
DICKINSON-
1010 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN DICKINSON COUNTY...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HOPE...OR 6 MILES WEST OF
HERINGTON...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
HOPE...HERINGTON AND RURAL AREAS OF SOUTH CENTRAL AND SOUTHEAST 
DICKINSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3875 9712 3875 9697 3870 9694 3861 9693
      3860 9704 3861 9721 3872 9720
TIME...MOT...LOC 0309Z 357DEG 15KT 3870 9705
WIND...HAIL <50MPH 1.25IN

$$

PHILLIPS
588 
WWUS53 KTOP 060321
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1021 PM CDT TUE JUL 5 2011

KSC041-060345-
/O.CON.KTOP.SV.W.0185.000000T0000Z-110706T0345Z/
DICKINSON-
1021 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTH CENTRAL DICKINSON COUNTY...

AT 1008 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN HOPE.  AT 1016 PM 
CDT...THIS STORM WAS CENTERED JUST SOUTH OF HOPE...OR 7 MILES WEST 
OF HERINGTON...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTH CENTRAL DICKINSON COUNTY SOUTH OF HOPE 
AND WEST OF HERINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3870 9711 3871 9699 3861 9696 3860 9704
      3861 9719 3870 9717
TIME...MOT...LOC 0318Z 355DEG 17KT 3865 9706
WIND...HAIL <50MPH 1.00IN

$$

PHILLIPS
343 
WWUS53 KTOP 060337
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1037 PM CDT TUE JUL 5 2011

KSC041-060347-
/O.CAN.KTOP.SV.W.0185.000000T0000Z-110706T0345Z/
DICKINSON-
1037 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DICKINSON COUNTY
HAS BEEN CANCELLED...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED SOUTHERN 
DICKINSON COUNTY...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3870 9711 3871 9699 3861 9696 3860 9704
      3861 9719 3870 9717
TIME...MOT...LOC 0337Z 355DEG 17KT 3856 9705

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:41 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 5, 6:41 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
641 PM CDT TUE JUL 5 2011

...UPDATE TO AVIATION...

.DISCUSSION...

RECENT WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS UPPER HIGH
CONTINUING TO BUILD OVER THE FOUR CORNERS AREA WITH UPPER TROF ENTER
NORTHERN MINNESOTA. SEVERAL SHORTWAVES OF INTEREST WERE NOTED ALONG
THE NORTHERN EDGE OF SUBTROPICAL MOISTURE FROM THE GRATE BASIN INTO
THE NORTHERN PLAINS. WEAK SURFACE HIGH PRESSURE WAS OVER THE OKLAHOMA
PANHANDLE WITH HIGH PRESSURE NOSING INTO THE NORTHERN HIGH PLAINS.
PERSISTENT CLOUD SHIELD AND PRECIP IN NORTHERN NEBRASKA KEEPING TEMPS
COOL THERE...WITH LOWER 70S DEWPOINTS AND LOWER TO MIDDLE 90S TEMPS
LEADING TO AN UNSTABLE AIRMASS IN SOUTHERN NEBRASKA AND NORTHERN AND
EASTERN KANSAS. HEAT INDICES HAVE TOUCHED ON 103 AT A FEW LOCATIONS.

WEAK SURFACE CONVERGENCE WITH WEAK EASTERLY WINDS IN NORTHEAST KANSAS
TO MAINLY WEAK SOUTHERN WINDS IN CENTRAL KANSAS COULD LEAD TO
ISOLATED STORM FORMATION LATE THIS AFTERNOON AND EARLY EVENING. WEAK
SHEAR BUT RATHER HIGH CAPE WOULD SUPPORT PULSE BUT LIKELY
UNORGANIZED SEVERE ACTIVITY. MORE ORGANIZED STORMS ARE LIKELY TO
FORM IN THE BAROCLINIC ZONE TO THE NORTH AND NORTHWEST INTO THE
EVENING HOURS AND LIKELY SPREAD SOUTHEAST WITH WEAK MID LEVEL WARM
AIR ADVECTION AIDING IT. IF COLD POOL FORMATION IS ROBUST
ENOUGH...SEVERE STORM POSSIBILITIES COULD CONTINUE THROUGH THE NIGHT
WITH UPPER LEVEL WIND FIELDS SLOWLY INCREASING AND A WINDS VEERING
OVER A DEEP LAYER. THERE IS UNCERTAINTY IN WHERE ANY MESOSCALE
CONVECTIVE SYSTEM WILL FORM AND TRACK GIVEN THE OVERALL WEAK WIND
FIELDS AND CHANCE POPS WILL BE MAINTAINED.

UPPER LEVEL FLOW WILL INCREASE A BIT AND BECOME MORE NORTHWESTERLY
FOR WEDNESDAY. THIS AND ANY OVERNIGHT AND PERHAPS EARLY DAY
CONVECTION SHOULD PUSH THE LOW LEVEL BAROCLINIC ZONE INTO KANSAS.
AFOREMENTIONED MOUNTAIN WAVES WILL BE ON MORE OF A TRACK TO IMPACT
THE AREA AS WELL WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND
2 INCHES. FOCUS FOR ANY SPECIFIC AREA IS STILL UNKNOWN AT THIS
TIME...BUT WILL CONTINUE CHANCE POPS.

65

MID RANGE FORECAST (THURSDAY AND FRIDAY)...

A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN BECOMES MORE LIKELY BY
THE MIDDLE TO LATTER PART OF THE WEEK. WITH THE UPPER RIDGE TO THE
WEST...NORTHWEST FLOW AT 500 MB IS EXPECTED THROUGH THE LATTER HALF
OF THE WEEK. MODELS THEN PROJECT A SHORTWAVE PULSE OF ENERGY TO RIDE
ALONG THE NORTHWESTERN QUADRANT OF THE UPPER RIDGE. THIS PIECE OF
ENERGY WILL LIKELY MOVE THROUGH THE NORTHERN PLAINS AND INTO NORTH
CENTRAL KANSAS WEDNESDAY NIGHT INTO THURSDAY MORNING. THE OVERALL
SCENARIO IS STILL A LITTLE UNCLEAR AS THE FORCING ASSOCIATED WITH
THE SHORTWAVE TROUGH LOOKS TO BE THE MAJOR PLAYER IN THIS EVENT. THE
ATMOSPHERE WILL BE PRIMED FOR HEAVY RAINFALL GIVEN PRECIPITABLE
WATER VALUES EXCEEDING 2 INCHES ACROSS MUCH OF THE AREA FOR
THURSDAY. WITH THE LACK OF ANY DISCERNIBLE BOUNDARY OR STRONG LOW
LEVEL JET THE INTENSITY AND DURATION OF THE EVENT WILL REMAIN IN
SOME QUESTION. THE MAIN WAVE IS PROGGED TO MAKE STEADY PROGRESS
THROUGH THE CWA AND AFFECT THE AREA MAINLY THROUGHOUT THURSDAY...BUT
SHOULD MOVE OUT OF THE AREA BY FRIDAY MORNING.

EXTENDED FORECAST (SATURDAY THROUGH TUESDAY)

THE WEEKEND WILL BE CHARACTERIZED BY DRY WEATHER...BUT TEMPERATURES
WILL CLIMB CONSIDERABLY THROUGH THE WEEKEND. TEMPERATURES WILL
GRADUALLY CLIMB THROUGHOUT FRIDAY AS LINGERING CLOUD COVER WILL KEEP
CONDITIONS FAIRLY COMFORTABLE. BY SATURDAY THE MAIN UPPER RIDGE WILL
PUSH EASTWARD AND BECOME CENTERED OVER OVER OKLAHOMA. DRY
SOUTHWESTERLY FLOW IN CONCERT WITH THE UPPER RIDGE WILL ALLOW
TEMPERATURES ACROSS THE WESTERN ZONES TO CLIMB OVER 100 DEGREES
FOR SATURDAY..SUNDAY...AND POSSIBLY INTO MONDAY. TEMPERATURES IN
THE EASTERN ZONES WILL NOT CLIMB QUITE AS HIGH FOR THE
WEEKEND...BUT MOISTURE CONTENT IN THE AIR WILL BE HIGHER SO
CONDITIONS WILL BE MORE HUMID...AND THUS THE HEAT INDEX VALUES
WILL BE HIGHER ACROSS THE EASTERN ZONES THAN THE WESTERN ZONES.
EXPECT HEAT INDEX VALUES ACROSS THE ENTIRE AREA TO CLIMB OVER 100
DEGREES...WITH THE EASTERN ZONES' HEAT INDICES REACHING NEAR 105.
ALTHOUGH TEMPERATURES COULD DECREASE SOMEWHAT FOR THE FIRST PART
OF NEXT WEEK...EXPECT HIGHS TO REMAIN THE MID TO UPPER 90S THROUGH
AT LEAST TUESDAY.

JL

&&

.AVIATION...

EXPECT VFR CONDITIONS OVER THE NEXT 24 HOURS. A CLUSTER OF
THUNDERSTORMS ACROSS SOUTHERN NE MAY REACH THE TAF SITES AFTER 2Z
WED. OUTFLOW PUSHING AHEAD OF THESE STORM MAY CAUSE THEM TO WEAKEN
OR DISSIPATE BEFORE REACHING THE TAF SITES. ADDITIONAL ELEVATED
THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT BUT SHOULD PUSH
SOUTHEAST OF TAF SITES BY THE MID OR LATE MORNING HOURS OF
WEDNESDAY. WINDS WILL BECOME NORTHEAST 5 TO 10 KTS TONIGHT AND
THROUGH WEDNESDAY.

GARGAN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 5, 8:13 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
813 PM CDT TUE JUL 5 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-070115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
813 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA.
SOME THUNDERSTORMS COULD BE SEVERE WITH HAIL TO THE SIZE OF HALF
DOLLARS AND WIND GUSTS AROUND 60 MPH. STORMS MAY CONTINUE THROUGH
THE NIGHT ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AND THURSDAY. THESE
THUNDERSTORMS ARE ANTICIPATED TO REMAIN BELOW SEVERE
THRESHOLDS...HOWEVER PERIODS OF MODERATE TO HEAVY RAIN WITH
LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE STORMS.

HEAT INDEX VALUES RANGING FROM NEAR 100 TO 105 DEGREES WILL BE
POSSIBLE SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING NORTH OF
INTERSTATE 70.

In the hours before

Local storm report, Jul 5, 8:14 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
814 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     2 WNW OLSBURG           39.44N 96.64W
07/05/2011  E60 MPH          POTTAWATOMIE       KS   TRAINED SPOTTER

&&

JB
Local storm report, Jul 5, 8:17 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
817 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     2 W CORNING             39.66N 96.06W
07/05/2011  E60.00 MPH       NEMAHA             KS   TRAINED SPOTTER

&&

GARGAN
Special weather statement, Jul 5, 8:21 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
821 PM CDT TUE JUL 5 2011

KSZ010-022-023-060145-
MARSHALL-POTTAWATOMIE-RILEY-
821 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RILEY...
NORTHWESTERN POTTAWATOMIE AND SOUTHWESTERN MARSHALL COUNTIES...

THROUGH 845 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 30 MPH
ACROSS PORTIONS OF NORTH CENTRAL RILEY...NORTHWESTERN POTTAWATOMIE
AND SOUTHWESTERN MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE RANDOLPH...OLSBURG AND TUTTLE CREEK LAKE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3942 9642 3926 9675 3961 9681 3967 9656
TIME...MOT...LOC 0121Z 347DEG 28KT 3954 9668
Special weather statement, Jul 5, 8:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
841 PM CDT TUE JUL 5 2011

KSZ008-009-020-060215-
CLOUD-REPUBLIC-WASHINGTON-
841 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
NORTHEASTERN CLOUD AND SOUTHWESTERN WASHINGTON COUNTIES...

THROUGH 915 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 10 MPH ACROSS PORTIONS OF SOUTHEASTERN REPUBLIC...
NORTHEASTERN CLOUD AND SOUTHWESTERN WASHINGTON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
AGENDA...HADDAM...MORROWVILLE...CLYDE AND CLIFTON.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3981 9706 3956 9728 3957 9736 3955 9737
      3965 9753 3992 9737
TIME...MOT...LOC 0140Z 313DEG 8KT 3970 9743
Special weather statement, Jul 5, 9:05 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
905 PM CDT TUE JUL 5 2011

KSZ035>038-054-060245-
DICKINSON-GEARY-LYON-MORRIS-WABAUNSEE-
905 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...NORTHERN LYON...
SOUTHEASTERN DICKINSON...SOUTHERN GEARY AND WABAUNSEE COUNTIES...

THROUGH 945 PM CDT...OUTFLOW FROM A LINE OF DYING THUNDERSTORMS WILL
MOVE SOUTH ACROSS PORTIONS OF MORRIS...NORTHERN LYON...SOUTHEASTERN
DICKINSON...SOUTHERN GEARY AND WABAUNSEE COUNTIES. REPORTS FROM
POTTAWAOMTIE...RILEY AND GEARY COUNTIES INDICATE THIS GUST FRONT IS
PRODUCING STRONG WINDS OF 45 TO 50 MPH.

&&

LAT...LON 3850 9636 3852 9636 3852 9693 3861 9694
      3861 9717 3893 9718 3909 9595 3848 9595
TIME...MOT...LOC 0204Z 351DEG 36KT 3890 9649
Local storm report, Jul 5, 9:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
942 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 NW MARYSVILLE         39.92N 96.75W
07/05/2011  E0.88 INCH       MARSHALL           KS   PUBLIC

            REPORT RELAYED FROM SHAVE PROJECT

0735 PM     HAIL             5 WNW MARYSVILLE        39.87N 96.73W
07/05/2011  E0.88 INCH       MARSHALL           KS   PUBLIC

            REPORT RELAYED FROM SHAVE PROJECT

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:05 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Washington40 min
Jul 5, 7:41 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie, Riley, Washington34 min
Jul 5, 7:54 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington36 min
Jul 5, 8:04 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha41 min
Jul 5, 8:21 PM CDTSpecial Weather StatementTOPRiley24 min
Jul 5, 8:41 PM CDTSpecial Weather StatementTOPWashington34 min
Jul 5, 9:05 PM CDTSpecial Weather StatementTOPDickinson, Morris, Wabaunsee40 min
Jul 6, 4:37 AM CDTSpecial Weather StatementTOPOsage23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.